| Model Number |
D-1336-03-S |
| Health Effect - Clinical Codes |
Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226)
| Date of Event |
03/20/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: st.Jude medical brk transseptal needle, st.Jude medical slo 8.5 french sheath.(b)(4).
Event or Problem Description
It was reported that a patient underwent an ablation procedure for atrial fibrillation with a thermocool® smarttouch® uni-directional navigation catheter and suffered a cardiac tamponade requiring pericardiocentesis.During mapping, the patient became hypotensive and a tamponade was confirmed via echocardiogram.Pericardiocentesis was performed and yielded 100 ml of fluid.Patient was reported to be in stable condition.Patient required extended hospitalization as a result of the adverse event.Patient outcome has improved.There were no factors cited that may have contributed to the adverse event.Physician¿s opinion regarding the cause of the adverse event is that it was related to operator handling.Transseptal puncture was performed with a st.Jude medical brk transseptal needle.Sheath in use was a st.Jude medical slo 8.5 french.Generator was set on power control mode at 25 watts (not titrated) with standard cut-off values.There is no information regarding overall ablation time and last ablation cycle time at the site of injury.Irrigated catheter flow was set at 17 ml/min.Patient received anticoagulant during the procedure with activated clotting time maintained between 300-350 seconds.Smarttouch catheter was not in close proximity to another catheter.Smarttouch catheter was zeroed after the initial warm-up phase post catheter connection to the carto 3 patient interface unit.Carto 3 system did not indicate to re-zero the catheter.There were no errors reported on any bwi equipment during the procedure.
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation on 04/19/2017.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.(b)(4).
Additional Manufacturer Narrative
(b)(4).It was reported that a patient underwent an ablation procedure for atrial fibrillation with a thermocool® smarttouch® uni-directional navigation catheter and suffered a cardiac tamponade requiring pericardiocentesis.The returned device was visually inspected and it was found in normal conditions.The catheter was evaluated for carto 3 and it was recognized by the system, no error messages were displayed and the catheter was properly visualized.Eeprom data demonstrates the catheter was properly calibrated during manufacturing.The catheter was evaluated for screening test and catheter passed.The force feature was working properly.Finally, the force sensor values were found within specifications.Then the catheter was tested for electrical performance and stockert compatibility and it was found within specifications.Additionally a deflection and an irrigation test were performed and the catheter passed the tests.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The catheter passed all specifications.The root cause of the cardiac tamponade remains unknown.The instructions for use states that careful catheter manipulation must be performed in order to avoid cardiac damage, perforation or tamponade.